Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 91, NWS Lake Charles, LA

June 18, 20164 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 18, 2016, 2:46 PM CDT for 4 parishes in Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2016, 2:46 PM CDT (19:46 UTC)
Expired
Jun 18, 2016, 3:45 PM CDT
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:16 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2313 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WUUS54 KLCH 181946
SVRLCH
LAC001-003-039-053-182045-
/O.NEW.KLCH.SV.W.0091.160618T1946Z-160618T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT SAT JUN 18 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHWESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  NORTHWESTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 345 PM CDT

* AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  ELTON...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINDER...BASILE...OBERLIN...ELTON...DURALDE...HARMONY...
  PINE ISLAND...LEBLANC AND HATHAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEADLY LIGHTNING AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM.
MOVE INDOORS IMMEDIATELY.

LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR RIVERS OR LAKES...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3056 9242 3028 9269 3044 9298 3071 9298
      3072 9297
TIME...MOT...LOC 1945Z 042DEG 9KT 3051 9266 

HAIL...<.75IN
WIND...60MPH
 
$$

ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:06 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 18, 2:06 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
206 PM CDT SAT JUN 18 2016

.DISCUSSION...
Radar & satellite showing main SVR MCS over N and C LA, with
secondary and weakening cluster moving off of SC LA into Vermilion
Bay. 18z LCH sounding shows surface based CAPE of 4232 and
downburst potential several dry layers. With rich moisture
(dewpts in the mid/upper 70s) and temps in the upper 80s/lower
90s ahead of the thunderstorms and outflow boundary, the
thunderstorms will sustain themselves through the afternoon hours
over most of area. Shortterm forecast shows higher pops further
west and a bit sooner for the remainder of the afternoon hours.
Severe Thunderstorm Watch 270 remains valid until 8 PM CDT this
evening.

Will continue the current Heat advisory ahead of the TSRA for
this afternoon across SE TX/SW LA. Once the TSRA and/or outflow
boundary moves through, it will likely be dropped from east to
west, with all of it possibly dropped by 4 pm. Updated forecasts
already out and included updates thru 7 days and all of the
above, but will likely wait until 3:30-4 PM to send the next
official forecasts with short term updates.

Overnight, the storms should reach the coast and weaken, but
likely continue chance of SHRA/TSRA across the coastal waters. For
Sunday, available moisture and instability continues, along with a
more southeast flow and sea breeze interaction, will keep
scattered to numerous TSRA by the afternoon hours. For Monday,
almost a repeat of Sunday with a little less coverage possible.

By Tuesday into the remainder of the week into next weekend, the
mid/upper level ridge across the SW and S U.S. will edge back
eastward over our region, with 10-20% afternoon SHRA/TSRA
convection, and warming up again.

DML

&&

.MARINE...
Winds will be light and variable, becoming more southerly by
Sunday as return flow resumes over the coastal waters. An
increasing chance for showers and thunderstorms this afternoon and
Sunday will continue through Tuesday, diminishing by midweek as
high pressure at the surface and aloft dominates the region for
the remainder of the week.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  88  73  90 /  40  40  20  40
LCH  75  89  76  89 /  60  60  30  50
LFT  75  88  74  89 /  60  60  30  50
BPT  76  90  76  90 /  60  60  30  50

&&

.LCH Watches/Warnings/Advisories...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027-030-031-041-
     042-073-074.

TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
     259>262.

GM...None.
&&

PUBLIC...08
Hazardous weather outlook, Jun 18, 5:14 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
514 AM CDT SAT JUN 18 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191015-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
514 AM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT TODAY FOR WESTERN LOUISIANA AND
SOUTHEAST TEXAS. MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO REACH
BETWEEN 105 AND 110 LATE THIS MORNING INTO EARLY THIS AFTERNOON.

MEANWHILE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
EASTERN PORTIONS OF THE AREA AS A DISTURBANCE ALOFT APPROACHES THE
AREA. SOME STORMS COULD BE STRONG TO MARGINALLY SEVERE...MAINLY
DURING THE AFTERNOON. THE BEST POTENTIAL FOR STRONG STORMS WILL BE
EAST OF A LINE FROM ALEXANDRIA TO CAMERON...WITH STORMS CAPABLE OF
PRODUCING STRONG OR POSSIBLY DAMAGING WIND GUSTS. IN
ADDITION...STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING
AND VERY HEAVY DOWNPOURS. MINOR LOCALIZED FLOODING WILL BE
POSSIBLE IN URBAN AND LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS.

DAILY SHOWER AND THUNDERSTORM CHANCES WILL DECREASE DURING THE
WEEK...WITH AFTERNOON HIGH TEMPERATURES CLIMBING BACK TOWARD THE
LOWER TO MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-191015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
514 AM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY EAST OF CAMERON
TODAY WITH MORE SCATTERED ACTIVITY EXPECTED OVER THE ENTIRE
COASTAL WATERS TONIGHT. LOCALLY HIGHER WINDS AND SEAS CAN BE
EXPECTED NEAR STORMS...ALONG WITH FREQUENT CLOUD TO WATER
LIGHTNING AND VERY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS
THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SUNDAY.
LOCALLY HIGHER WINDS AND SEAS CAN BE EXPECTED NEAR STORMS...ALONG
WITH FREQUENT CLOUD TO WATER LIGHTNING AND VERY HEAVY RAINFALL
REDUCING VISIBILITIES TO LESS THAN ONE MILE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Special weather statement, Jun 18, 12:30 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CDT SAT JUN 18 2016

LAZ027-028-181900-
RAPIDES LA-VERNON LA-
1230 PM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON AND RAPIDES
PARISHES UNTIL 200 PM CDT...

AT 1229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER COLFAX...MOVING
SOUTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...GLENMORA...BOYCE...CHENEYVILLE...LENA...
PITKIN...HINESTON...ALEXANDRIA INTERNATIONAL AIRPORT...BALL...
COLFAX...LECOMPTE...LACAMP...KOLIN...LIBUSE...CRAVENS...FLATWOODS...
PARADISE...HUTTON AND CLIFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OEXPECTED WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR RIVERS OR LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3150 9268 3145 9271 3145 9268 3139 9266
      3148 9220 3147 9216 3141 9215 3135 9207
      3130 9216 3133 9219 3132 9223 3096 9221
      3096 9233 3100 9239 3095 9248 3093 9248
      3089 9318 3137 9308 3135 9295 3152 9272
TIME...MOT...LOC 1729Z 016DEG 34KT 3149 9270

ERICKSON
Local storm report, Jun 18, 1:02 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
102 PM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     WATER SPOUT      19 SW BURNS POINT       29.38N 91.75W
06/18/2016                   GMZ455             LA   PUBLIC

            CAJUN WEATHER SPOTTERS RELAYED A REPORT FROM OFFSHORE
            PLATFORM EUGENE ISLAND 11 REPORTING A WATERSPOUT.

&&

DJONES
Local storm report, Jun 18, 1:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     WOODWORTH               31.15N 92.50W
06/18/2016                   RAPIDES            LA   911 CALL CENTER

            RAPIDES 911 REPORTS TREE DOWN AT WOODWORTH.

0130 PM     TSTM WND DMG     FOREST HILL             31.05N 92.52W
06/18/2016                   RAPIDES            LA   911 CALL CENTER

            RAPIDES 911 REPORTS TREE DOWN AT FOREST HILL.

&&

MOGGED
Special weather statement, Jun 18, 1:51 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
151 PM CDT SAT JUN 18 2016

LAZ052-181930-
VERMILION LA-
151 PM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERMILION PARISH UNTIL
230 PM CDT...

AT 150 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF FRESHWATER CITY...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PECAN ISLAND AND FRESHWATER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LAKES AND RIVERS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2955 9239 2958 9262 2983 9244 2972 9219
      2971 9218 2970 9215 2970 9214 2969 9211
      2967 9213 2963 9212 2958 9214 2957 9221
      2954 9226 2953 9231
TIME...MOT...LOC 1850Z 032DEG 15KT 2967 9223

ERICKSON
Local storm report, Jun 18, 2:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
214 PM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     5 E LEESVILLE           31.15N 93.19W
06/18/2016                   VERNON             LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS TREE DOWN ON CHAFFEE RD.

0152 PM     TSTM WND DMG     PITKIN                  30.94N 92.94W
06/18/2016                   VERNON             LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS TREE DOWN ON HWY 10.

&&

MOGGED
Special weather statement, Jun 18, 2:23 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CDT SAT JUN 18 2016

LAZ052-074-182015-
EAST CAMERON LA-VERMILION LA-
223 PM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMERON AND
SOUTHWESTERN VERMILION PARISHES UNTIL 315 PM CDT...

AT 221 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GRAND CHENIER TO 8 MILES SOUTHEAST OF
ROCKEFELLER WILDLIFE RANGE. MOVEMENT WAS WEST AT 20 MPH.

DEADLY LIGHTNING AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKEFELLER WILDLIFE RANGE...GRAND CHENIER...CREOLE AND RUTHERFORD
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR THE WATER...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2962 9276 2971 9295 2975 9309 2976 9310
      2978 9314 2989 9311 2983 9243 2958 9263
TIME...MOT...LOC 1921Z 086DEG 18KT 2978 9301 2961 9263

ERICKSON

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:57 AM CDTSpecial Weather StatementLCHSaint Martin, St. Mary93 min
Jun 18, 12:30 PM CDTSpecial Weather StatementLCHRapides90 min
Jun 18, 12:47 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon58 min
Jun 18, 12:56 PM CDTSpecial Marine WarningLCH94 min
Jun 18, 1:28 PM CDTSevere Thunderstorm WarningLCHVernon62 min
Jun 18, 1:45 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Evangeline, Rapides, Vernon60 min
Jun 18, 1:51 PM CDTSpecial Weather StatementLCHVermilion39 min
Jun 18, 2:23 PM CDTSpecial Weather StatementLCHCameron52 min
Jun 18, 2:39 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon66 min
Jun 18, 3:18 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis42 min
Jun 18, 4:08 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron52 min
Jun 18, 4:11 PM CDTSpecial Marine WarningLCH64 min
Jun 18, 4:45 PM CDTSpecial Marine WarningLCH90 min
Jun 18, 6:08 PM CDTSpecial Marine WarningLCH2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.